MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 8CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 4FR X 8CM; CATHETER, PERCUTANEOUS
Model Number IPN918481
Medical Device Problem Codes Unraveled Material (1664); Mechanical Jam (2983)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 09/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during insertion of the cvc, the swg got stuck." a new cvc was inserted.There was a hematoma on the insertion sight.The device was removed and replaced.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).The customer returned multiple components of a cvc kit, including one guide wire and introducer needle, for analysis.Definite signs of use were observed within the introducer needle hub and on the guide wire body.Visual analysis revealed that the guide wire coil wire was unraveled from the distal end and the coil wire was lodged within the introducer needle upon receipt.The guide wire was additionally kinked.After removing the guide wire from the needle during functional testing, large amounts of biological material were observed on the guide wire body which likely contributed to the resistance experienced.Microscopic examination confirmed the damage, and revealed the core wire separation occurred adjacent to the distal weld.Both welds were present and appeared full and spherical.The guide wire kink measured 327mm from the proximal weld.The broken core wire measured 454mm , totaling 353mm, which is within the specifications of 449.2 - 459.8 mm per product drawing.The guide wire outer diameter measured 0.433mm which is within the specifications of 0.432-0.457mm per product drawing.The inner diameter of the introducer needle measured 0.0230" which is within the specification limits of 0.0225 - 0.0240" per the cannula product drawing.The guide wire and needle were functionally tested per the instructions for use (ifu) provided with this kit , which instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".The guide wire was removed, and the undamaged portion of the guide wire was reinserted into the needle.The guide wire advanced with little to no resistance.A manual tug test confirmed the proximal weld was secure and intact.A device history record review was performed with no relevant findings.The ifu provided with this kit informs the user, "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken adjacent to the distal weld and the components were returned with the guide wire partially advanced through the introducer needle.No manufacturing defects were found during this investigation.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the difficult advancing the guide wire.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "during insertion of the cvc, the swg got stuck." additional information received reports "no issue with the needle, then i tried advance the guide through the needle, initially it went through and then it stopped moving.I did not force it, i pulled out the whole device: needle and guide.And i tried to separate the guide from the needle and it deformed completely." further information reports "it unravelled when i tried to pull it out of the needle to try to insert the catheter.A new cvc was inserted.There was a hematoma on the insertion sight.The device was removed and replaced.It was reported "the child condition deteriorated after respiratory distress and had to be re-intubated.At the moment we've had two failed extubations and child is waiting for an ent endoscopy.The current condition is not linked to the incident.".

Brand Name
ARROW CVC SET: 3-LUMEN 4FR X 8CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20460904
Report Number3006425876-2024-01022
Device Sequence Number7718498
Product Code DQY
UDI-Device Identifier10801902027464
UDI-Public(01)10801902027464(11)240530(17)271130(10)71F24E1192(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918481
Device Catalogue NumberCS-15403
Device Lot Number71F24E1192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexFemale